Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 25, 2018, 6:43 AM CST for 4 counties in Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2018, 6:43 AM CST (12:43 UTC)
- Expired
- Feb 25, 2018, 7:15 AM CST
- In force
- 32 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties DeWitt County, TX, Gonzales County, TX, Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 77 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 6:45 AM CST | HAIL 1 | 3 Ene Cestohowa, TX | PUBLIC REPORTED 1 INCH HAIL OBSERVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1207 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
The text
As transmitted.
953
WUUS54 KEWX 251243
SVREWX
TXC123-177-255-493-251315-
/O.NEW.KEWX.SV.W.0007.180225T1243Z-180225T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
643 AM CST SUN FEB 25 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
West central DeWitt County in south central Texas...
Northeastern Karnes County in south central Texas...
South central Gonzales County in south central Texas...
East central Wilson County in south central Texas...
* Until 715 AM CST
* At 642 AM CST, a severe thunderstorm was located over Cestohowa, or
near Kosciusko, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Yorktown, Kosciusko, Cestohowa, Gillett, Cotton Patch, Gruenau, New
Davy, Ecleto, Paweleville, Helena and Pana Maria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 2894 9798 2910 9802 2925 9760 2896 9751
TIME...MOT...LOC 1242Z 255DEG 30KT 2903 9790
HAIL...1.25IN
WIND...60MPH
$$
TB32 follow-up statements
092
WWUS54 KEWX 251252
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
652 AM CST SUN FEB 25 2018
TXC123-177-255-493-251315-
/O.CON.KEWX.SV.W.0007.000000T0000Z-180225T1315Z/
DeWitt TX-Karnes TX-Gonzales TX-Wilson TX-
652 AM CST SUN FEB 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CST
FOR WEST CENTRAL DEWITT...NORTHEASTERN KARNES...SOUTH CENTRAL
GONZALES AND EAST CENTRAL WILSON COUNTIES...
At 651 AM CST, a severe thunderstorm was located near Gillett, or 7
miles southeast of Kosciusko, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Yorktown, Kosciusko, Gillett, Cotton Patch, Gruenau, New Davy, Ecleto
and Helena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.
&&
LAT...LON 2894 9786 2912 9797 2925 9760 2896 9751
TIME...MOT...LOC 1251Z 255DEG 30KT 2905 9783
HAIL...1.00IN
WIND...60MPH
$$
TB3372
WWUS54 KEWX 251308
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
708 AM CST SUN FEB 25 2018
TXC123-177-255-493-251318-
/O.EXP.KEWX.SV.W.0007.000000T0000Z-180225T1315Z/
DeWitt TX-Karnes TX-Gonzales TX-Wilson TX-
708 AM CST SUN FEB 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DEWITT...
NORTHEASTERN KARNES...SOUTH CENTRAL GONZALES AND EAST CENTRAL WILSON
COUNTIES WILL EXPIRE AT 715 AM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However, small hail
is still a possibility with this storm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Austin San Antonio.
LAT...LON 2894 9786 2912 9797 2925 9760 2896 9751
TIME...MOT...LOC 1308Z 255DEG 30KT 2908 9768
$$
TB3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 6:38 AM CST, 5 minutes earlier.
Area forecast discussion, Feb 25, 6:38 AM CST, 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 638 AM CST Sun Feb 25 2018 .UPDATE... Minor updated to increase thunderstorm coverage this morning east of I-35 and I-37. Have also included in the HWO a mention of isolated storms producing hail. An early storm riding along the cold front in Frio county became severe and split. Both the left and right moving supercells have a history of producing large hail, although the left mover has since weakened. The cold front is now just south of the CWA and the storms should remain elevated. However steep mid level lapse rates and 0-6KM shear values of 60-70 kt will be supportive of a continued hail threat through the morning hours. && .PREV DISCUSSION... /ISSUED 543 AM CST Sun Feb 25 2018/ UPDATE... 12Z Aviation forecast below. AVIATION... A mid level disturbance will generate showers and embedded thunderstorms this morning across South Central Texas. A few storms could produce hail. In particular, an earlier split of a supercell has produced a right moving storm that will move W to E near PEZ producing large hail, and a left moving storm moving S to N between HDO and ERV, also capable of producing large hail. For SAT and AUS TAFs have indicated SHRAs through early afternoon with TEMPO TSRA through the morning hours. Ceilings and visibilities in precip could be temporarily reduced to MVFR to IFR. Farther west, DRT will remain dry and VFR. PREV DISCUSSION... /ISSUED 324 AM CST Sun Feb 25 2018/ SHORT TERM (Today through Monday)... Strong surface based storms across Lavaca, DeWitt and Karnes counties overnight are beginning to wane as the front slips a little further south. Back to the southwest, a mid level shortwave is approaching the region. There should be an expansion in the development of showers through the remainder of the early morning hours across the Winter Garden area then expanding quickly north and east into portions of the Hill Country, I-35 corridor and eastward near and after daybreak. Mid level lapse rates should be sufficient to generate isolated to scattered embedded thunderstorms through the day. Temperatures across the eastern 2/3rds of the eastern half of the CWA will remain cool, in the low 60s under cloud cover, while clearing across the western CWA this afternoon should allow temps to climb into the mid 70s. The disturbance will lift northeast of the area mid afternoon through mid evening and showers and storms will end west to east. Drier air should temporarily work into the region tonight through Monday allowing for warmer high temperatures Monday afternoon across the eastern half of the CWA. LONG TERM (Monday Night through Saturday)... Moisture surges back north into the area Monday night into Tuesday morning with a warm front and another mid level shortwave from the southwest. Should see patchy drizzle and fog developing southwest to northeast overnight and into Tuesday morning along with isolated showers. The better rain chances will likely shift northeast of the CWA Tuesday afternoon as the mid level shortwave exits to the northeast. An upper level low will be digging into the desert Southwest Tuesday night and the open and lift northeast on Wednesday and Wednesday night through the Southern Plains. Ahead of it, models continue to key in on a disturbance in the southwest flow aloft generating chances for showers and storms Tuesday night across the western CWA and into the Hill Country, then spreading northeast into portions of the I-35 corridor on Wednesday. Another cold front is advertised Wednesday night. The ECMWF has trended toward the more progressive GFS and Canadian solutions. Low chance PoPs are forecast for late Wednesday afternoon into Wednesday night along and ahead of the front. Better chances will likely remain northeast of the area with the stronger forcing. This front will be a Pacific in nature, bringing slightly cooler and drier conditions to the region for Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 48 70 54 70 / 60 10 0 20 50 Austin Bergstrom Intl Airport 64 44 69 53 71 / 60 10 0 20 50 New Braunfels Muni Airport 63 46 69 54 72 / 60 10 0 30 50 Burnet Muni Airport 63 44 67 51 68 / 40 - 0 20 50 Del Rio Intl Airport 75 47 72 56 75 / - 0 0 20 20 Georgetown Muni Airport 63 43 67 52 68 / 50 10 0 20 50 Hondo Muni Airport 68 44 72 55 73 / 60 0 - 30 50 San Marcos Muni Airport 63 46 69 53 72 / 60 10 0 20 50 La Grange - Fayette Regional 64 50 69 56 73 / 70 20 0 20 50 San Antonio Intl Airport 65 48 70 55 72 / 60 - - 30 50 Stinson Muni Airport 66 49 70 56 74 / 60 - - 30 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...TB3 Synoptic/Grids...Runyen
Hazardous weather outlook, Feb 25, 6:06 AM CST, 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 606 AM CST Sun Feb 25 2018 TXZ171>173-183>194-202>209-217>225-228-261215- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 606 AM CST Sun Feb 25 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and isolated thunderstorms are expected early this morning across the Winter Garden region and then expanding northeast into portions of the Hill Country and along and east of I-35 near and after sunrise. An isolated storm or two could produce large hail. These showers and storms will end west to east during mid afternoon through early evening hours. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Feb 25, 5:56 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
556 AM CST SUN FEB 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM HAIL TARPLEY 29.63N 99.28W
02/25/2018 M0.50 INCH BANDERA TX TRAINED SPOTTER
&&
JRLocal storm report, Feb 25, 6:03 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
603 AM CST SUN FEB 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 AM HAIL JOURDANTON 28.91N 98.54W
02/25/2018 M1.75 INCH ATASCOSA TX PUBLIC
&&
JRLocal storm report, Feb 25, 6:10 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 AM CST SUN FEB 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM HAIL 4 ENE PLEASANTON 28.99N 98.43W
02/25/2018 M0.75 INCH ATASCOSA TX TRAINED SPOTTER
&&
JRSpecial weather statement, Feb 25, 6:13 AM CST, 30 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 613 AM CST SUN FEB 25 2018 TXZ186>189-251300- Gillespie TX-Kerr TX-Bandera TX-Kendall TX- 613 AM CST SUN FEB 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANDERA... SOUTHEASTERN KERR...SOUTHWESTERN GILLESPIE AND NORTHWESTERN KENDALL COUNTIES UNTIL 700 AM CST... At 613 AM CST, Doppler radar was tracking a strong thunderstorm near Bandera, moving northeast at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Medina, Kerrville, Comfort, Bandera, Camp Verde, Tivydale, Kerrville-Schreiner Park, Old Tunnel State Park, Bankersmith, Cypress Creek, Center Point, Waring and Grapetown. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Austin San Antonio. && LAT...LON 2968 9904 2975 9929 3032 9916 3011 9860 TIME...MOT...LOC 1213Z 207DEG 38KT 2980 9910 TB3
Local storm report, Feb 25, 6:29 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
629 AM CST SUN FEB 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 AM HAIL CENTER POINT 29.93N 99.03W
02/25/2018 M0.75 INCH KERR TX TRAINED SPOTTER
&&
JRSpecial weather statement, Feb 25, 6:35 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
635 AM CST SUN FEB 25 2018
TXZ193-207-208-251315-
Guadalupe TX-Caldwell TX-Bastrop TX-
635 AM CST SUN FEB 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL...NORTHEASTERN GUADALUPE
AND SOUTHWESTERN BASTROP COUNTIES UNTIL 715 AM CST...
At 634 AM CST, Doppler radar was tracking a strong thunderstorm near
Fentress, or 7 miles west of Luling, moving east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lockhart, Luling, Kingsbury, Staples, Fentress, Rosanky, Brownsboro,
Delhi, Tilmon, Joliet, String Prairie, Stairtown, Watterson, McNeil,
Red Rock, McMahan, Dale, Jeddo, Bateman and Taylorsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 2978 9732 2965 9756 2964 9763 2965 9763
2964 9764 2961 9784 2980 9789 3002 9734
2983 9726
TIME...MOT...LOC 1234Z 255DEG 30KT 2971 9778
TB3The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:21 PM CST | Special Weather Statement | EWX | Burnet | 39 min |
| Feb 25, 12:11 AM CST | Special Weather Statement | EWX | DeWitt | 34 min |
| Feb 25, 12:50 AM CST | Special Weather Statement | EWX | Lavaca | 40 min |
| Feb 25, 1:48 AM CST | Special Weather Statement | EWX | Wilson | 42 min |
| Feb 25, 2:31 AM CST | Special Weather Statement | EWX | DeWitt | 44 min |
| Feb 25, 3:42 AM CST | Special Weather Statement | EWX | Zavala | 48 min |
| Feb 25, 4:30 AM CST | Severe Thunderstorm Warning | EWX | Frio, Zavala | 30 min |
| Feb 25, 4:43 AM CST | Severe Thunderstorm Warning | EWX | Frio | 47 min |
| Feb 25, 4:55 AM CST | Special Weather Statement | EWX | Medina | 50 min |
| Feb 25, 5:04 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 41 min |
| Feb 25, 5:30 AM CST | Severe Thunderstorm Warning | EWX | Bandera, Medina | 45 min |
| Feb 25, 5:41 AM CST | Severe Thunderstorm Warning | EWX | Atascosa | 49 min |
| Feb 25, 6:10 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 50 min |
| Feb 25, 6:13 AM CST | Special Weather Statement | EWX | Bandera | 47 min |
| Feb 25, 6:35 AM CST | Special Weather Statement | EWX | Caldwell | 40 min |
| Feb 25, 6:55 AM CST | Special Weather Statement | EWX | Llano | 50 min |
| Feb 25, 7:07 AM CST | Special Weather Statement | EWX | DeWitt | 23 min |
| Feb 25, 11:11 AM CST | Special Weather Statement | EWX | Williamson | 34 min |
| Feb 25, 11:44 AM CST | Special Weather Statement | EWX | Guadalupe | 31 min |
| Feb 25, 11:54 AM CST | Special Weather Statement | EWX | Williamson | 36 min |
| Feb 25, 12:13 PM CST | Special Weather Statement | EWX | Caldwell | 32 min |
| Feb 25, 12:49 PM CST | Special Weather Statement | EWX | Bastrop | 41 min |
| Feb 25, 12:50 PM CST | Special Weather Statement | EWX | Karnes | 40 min |
| Feb 25, 1:31 PM CST | Special Weather Statement | EWX | Fayette | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.